Tornadoes · United States · Texas · 2025

EF0 tornado, Canyon to Timbercreek Canyon, Texas, April 25, 2025

From Canyon to Timbercreek Canyon, this EF0 tornado ran 0.2 miles across Randall County on April 25, 2025, touching down at 12:08 AM CDT and reaching 25 yards wide. It killed nobody, and did $3,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 25, 2025
Touchdown
12:08 AM CDT (05:08 UTC)
Lifted
12:09 AM CDT (05:09 UTC)
On the ground
1 minutes
Path length
0.2 miles (0.3 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
Property damage
$3,000
County
Randall County
Touchdown point
35.070, -101.928
Lift-off point
35.072, -101.927
Record number
2504252308-01

The damage survey

24 damage points were recorded along this path by NWS AMA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

  • Porch enabled worse damage.
  • No damage to power line in path
  • No damage to power line in path. Adjacent DIs (trees, powerlines and other homes) don't support damage to the home. This suggests the roof structure may have been compromised in some way.
  • No damage to power line in path. Adjacent DIs are less.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A cold front moved through the combined Panhandles. This combined with increased wind shear, instability and moisture to bring severe storms to the southern portions of the Texas Panhandle. Several tornadoes occurred during the late night into early morning hours of April 25th to 26th. Large hail and areas of flooding also occurred as storms continue to move over the same locations.

This tornado started around Northridge Drive where it brought down some tree limbs, It then crossed Hunsley Road where it began to impact homes, resulting in roof damage and fencing damage. It caused some fencing damage and minor roof damage to Freedom Fellowship Church. It then moved through the Madison Park subdivision, turning more to the west and following along Tatum Schulte Lane and Willeford Lane. Here, several homes received roof damage, fencing damage and some tree damage. Many of the homes sustained damage as a result of failure to the garage or porch roofs. One home had damage to cars and the home as a result|of a camper that went airborne, finally resting on between houses three doors down. The tornado then turned back to the southwest, crossing FM 2590 and causing additional tree and roof damage to some homes along Aztec Road. It crossed Hunsley Road again and the tornado lifted in the field behind a home. The maximum estimated winds were 110mph.

This was a very weak and brief tornado. It dropped down just to the south of McCormick Road, along Burrell Street. It resulted in some minor tree damage and tossed a trampoline in another resident's yard. It took a very narrow path to the northeast and|caused some damage to a barn near McCormick Road. The maximum estimated winds were 74mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

4 minutes of warning. NWS AMA issued a tornado warning for this county at 05:04 UTC, 4 minutes before the tornado touched down, in force until 05:30 UTC.

The county was under a severe thunderstorm watch, issued at 03:08 UTC and running to 09:00 UTC.

Issued (UTC)ExpiredProductOffice
19:11 UTC03:00 UTCTornado WatchAMA
22:00 UTC15:00 UTCFlood WatchAMA
03:08 UTC09:00 UTCSevere Thunderstorm WatchAMA
04:34 UTC05:00 UTCTornado WarningAMA
04:43 UTC07:30 UTCFlash Flood WarningAMA
04:51 UTC05:45 UTCSevere Thunderstorm WarningAMA
05:01 UTC05:12 UTCFlood AdvisoryAMA
05:04 UTC05:30 UTCTornado WarningAMA
05:12 UTC08:03 UTCFlash Flood WarningAMA
05:17 UTC05:26 UTCTornado WarningAMA
05:40 UTC06:45 UTCSevere Thunderstorm WarningAMA
06:01 UTC06:30 UTCTornado WarningAMA
06:03 UTC10:00 UTCFlash Flood WarningAMA
11:13 UTC14:51 UTCFlood AdvisoryAMA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Apr 25, 6:36 PM CDT, 5 hours 32 minutes earlier. Its key messages:

  • Issued at 117 PM CDT Fri Apr 25 2025
  • Strong to severe thunderstorms will be possible across the central and southern Texas Panhandle this afternoon and evening. Large hail, damaging winds, a low tornado threat, and heavy rainfall will be possible.
  • Strong to severe storm threat is lower but will still be possible on Saturday and Sunday.
  • Daily chances for thunderstorms continues each day through the middle of next week.
Area forecast discussion, Apr 25, 6:36 PM CDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
636 PM CDT Fri Apr 25 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 117 PM CDT Fri Apr 25 2025

- Strong to severe thunderstorms will be possible across the
  central and southern Texas Panhandle this afternoon and evening.
  Large hail, damaging winds, a low tornado threat, and heavy
  rainfall will be possible.

- Strong to severe storm threat is lower but will still be
  possible on Saturday and Sunday.

- Daily chances for thunderstorms continues each day through the
  middle of next week.

&&

.SHORT TERM ...
(This evening through Saturday night)
Issued at 117 PM CDT Fri Apr 25 2025

All eyes are on the location of a weak cold front stalling
over the area this afternoon, which will heavily dictate the
northward extent of today's severe weather risk. As of 18z,
satellite and sfc observations have the front analyzed as
bisecting the Texas Panhandle roughly from Boys Ranch to Pampa to
Canadian. Model trends have the front eventually stalling
southward progression just north of the I-40 corridor, which has
left a sufficient warm/moist sector for thunderstorm development
this afternoon. This scenario would present the opportunity for
supercells with all hazards possible across the southern Texas
Panhandle.

Environmentally, our 12z observed sounding depicts an environment
ready to produce severe thunderstorms once we reach convective
temperatures. MUCAPE values >2000 J/kg with steep mid-level lapse
rates, dew pts in the low 60s, and sufficient bulk shear ~30kts,
with a capping inversion at 800mb. Once this warm nose is eroded,
which is already ongoing where clouds are clearing in conjunction
with a sfc circulation over the south central-southwest TX
Panhandle, scattered supercells should develop around 2-4 PM. Even
if the front continues to push further south than currently
anticipated, elevated storms capable of large hail up to tennis
ball size and damaging winds can be expected across the southern
panhandle. Despite lack of stronger mid-level flow to enhance
shear values and upper level synoptic support, backed winds out of
the east are forecast along & ahead of the front, which is where
a low-end tornado threat will exist through the evening hours. As
previously mentioned, abundant moisture with dew pts in the 60s
is in place, helping to lower LCLs for sfc based convection.
Similar to yesterday, forecast soundings and current observations
show low-level shear values to be quite meager initially (<10kt
0-1km shear, <100 0-1km SRH). But also like yesterday, shear
profiles should become slightly more favorable with time
(especially with any right-moving supercells) thanks to backed sfc
winds and an increasing 20-30kt low-level jet through the event.

Showers and storms will fill in across much of the west TX High
Plains later in the evening to overnight hours as a subtle upper
level perturbation arrives within southwest flow aloft. Our focus
will transition to more of a hail and heavy rain concern as a
result through tomorrow, especially with PWATs around 1"
producing heavy rainfall rates and training storms. CAMs have been
fairly consistent highlighting a corridor of 1-2" rainfall
amounts along and south of I-40 by Saturday afternoon, which is
supported by 40-70% probabilities to exceed 1". Flash flooding
will be yet another hazard to keep in mind as the event unfolds
through tomorrow.

Models disagree somewhat on when showers & storms will dissipate
tomorrow afternoon-evening, but the general consensus is for
activity to wane by Saturday night. There is a low chance for
stronger storms to approach our western Panhandles from NM
tomorrow, but confidence in this activity reaching our forecast
area is low given potential ongoing precipitation.

Harrel

&&

.LONG TERM ...
(Sunday through next Thursday)
Issued at 117 PM CDT Fri Apr 25 2025

One more chance for showers and thunderstorms on Sunday for at
least the southeastern half of the combined Panhandles. Although
this is based on the NBM mean that gives widespread 30 PoPs. There
is a bit of skepticism with this though, as the area is progged to
be under the right exit region of an upper level jet. Subsidence
should limit the precipitation chance which the NBM50 supports
with the Panhandles not having any PoPs. The NBM75 only gives
some slight chances for small areas in the east/northeastern
combined Panhandles.

Monday looks dry outside of the far southeastern TX Panhandle
which will have 20 to 30 PoPs at this time. Dry air is looking to
fill in at the surface mixing a dry line well to the east. The
dryline positioning will determine the overall chances for the
southeastern TX Panhandle on Monday. Then on Tuesday precip
chances retreat a bit further west with slight chance PoPs along
the HWY 60 corridor, with higher chances to the southeast. This
will be thanks to a cold front passage.

Under southwest flow aloft Sun and Mon, under the influence of a
upper level ridge, daytime highs are progged to be in the 80s
across the region. Monday night an upper level trough over the
Desert Southwest will propagate towards the combined Panhandles
and should help send a weak cold front from the north on Tue.
North to northeasterly winds Tue will help hold back temps in the
low to mid 70s. Continued influence of the upper level trough may
bring even more widespread 20 to 50 PoPs to the combined
Panhandles for Wed and Thu. Mid to late week may bring the FA
back to more potential moisture but also potential severe storms.
Details are still a bit too fuzzy, this far out, on the severe
threat at this time to know exactly how much of a threat will
exist.

36

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Fri Apr 25 2025

Showers and thunderstorms are now arriving at KAMA, and should
become more widespread later this evening into the overnight
hours. KDHT and KGUY will have chances for showers over the
terminals and perhaps some thunder, but higher confidence resides
in the low ceilings and reduced visibility. Even once showers and
storms clear out tomorrow morning-afternoon, low ceilings will
linger until towards the end of the period. Winds will stay out of
the east southeast at 10-20 kts throughout the period.

Harrel

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                55  70  56  85 /  90  80  50  30
Beaver OK                  49  66  53  84 /  60  80  50  30
Boise City OK              45  67  51  84 /  70  60  30  10
Borger TX                  55  73  57  88 /  80  80  50  30
Boys Ranch TX              53  73  56  87 /  80  80  50  20
Canyon TX                  55  71  56  85 /  80  80  50  20
Clarendon TX               55  69  56  81 /  90  90  50  30
Dalhart TX                 47  69  51  84 /  80  70  40  10
Guymon OK                  47  67  52  86 /  70  80  40  20
Hereford TX                54  72  56  86 /  80  80  50  20
Lipscomb TX                53  68  56  82 /  70  80  40  30
Pampa TX                   54  69  57  82 /  80  80  50  30
Shamrock TX                56  70  57  80 /  90  90  50  30
Wellington TX              57  71  57  81 /  80  90  50  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 4 AM CDT Saturday for TXZ011>013-016>020-317.

OK...None.
&&

SHORT TERM...38
LONG TERM....36
AVIATION...38
Hazardous weather outlook, Apr 25, 2:22 PM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
222 PM CDT Fri Apr 25 2025

OKZ001>003-TXZ001>020-317-260730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
222 PM CDT Fri Apr 25 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

A Tornado Watch is in effect until 10 PM tonight for the southern
Texas Panhandle. Large hail, damaging winds, and a couple
tornadoes will be possible.

A Flash Flood Watch is in effect for the southern Texas Panhandle
from 5 PM to 3 AM tonight for the risk of excessive rainfall from
tonight's thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms may be possible across some parts
of the Panhandles on Saturday and Sunday. The primary hazards
with any severe storms will be large hail and damaging winds.

There are continued chances for thunderstorms each day from Monday
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Apr 25, 6:56 PM CDT, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
656 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     Hail             10 N Amarillo           35.35N 101.83W
04/25/2025  E1.00 Inch       Potter             TX   Broadcast Media

            Picture submitted via social media; a few
            inches of accumulating hail ranging from
            nickels to quarters.

&&

PAV
Special weather statement, Apr 25, 7:24 PM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Amarillo TX
724 PM CDT Fri Apr 25 2025

TXZ007-012-260100-
Potter TX-Moore TX-
724 PM CDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL POTTER AND SOUTH CENTRAL
MOORE COUNTIES THROUGH 800 PM CDT...

At 723 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Valley De Oro, or 17 miles northwest of Amarillo,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Valley De Oro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.

&&

LAT...LON 3538 10217 3544 10216 3567 10186 3546 10166
      3527 10207
TIME...MOT...LOC 0023Z 233DEG 23KT 3540 10205

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

LFM
Special weather statement, Apr 25, 7:25 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
725 PM CDT Fri Apr 25 2025

TXZ013-260100-
Carson TX-
725 PM CDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON COUNTY
THROUGH 800 PM CDT...

At 725 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Panhandle, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Carson
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.

&&

LAT...LON 3541 10163 3549 10162 3560 10147 3537 10130
      3533 10156 3533 10162
TIME...MOT...LOC 0025Z 238DEG 10KT 3540 10157

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

LFM
Local storm report, Apr 25, 9:23 PM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
923 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     Hail             7 N Bootleg             34.93N 102.82W
04/25/2025  E1.00 Inch       Deaf Smith         TX   Trained Spotter

&&

PAV
Local storm report, Apr 25, 10:37 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1037 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     Funnel Cloud     5 E Bootleg             34.84N 102.72W
04/25/2025                   Deaf Smith         TX   Storm Chaser

            Funnel persisted for 30 seconds. Less than 1
            mile north of F.M. road 1058.

&&
Local storm report, Apr 25, 10:47 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1047 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     Tornado          8 ENE Bootleg           34.85N 102.67W
04/25/2025                   Deaf Smith         TX   Fire Dept/Rescue

            Fire fighter dispatch reports a tornado
            viewing from the intersection of FM 1058 and
            FM 1057.

&&

CR

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 00:00Z

5.1 hours before the tornado, 27 km from the path. April 26, 2025.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 669 joules per kilogram, CIN -12, lifted condensation level 928 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-04-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 128 square meters per square second, 0 to 6 km bulk shear 63 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-12 J/kg
Surface CAPE
1505 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
63 kt
0-1 km bulk shear
13 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.7
0-3 km lapse rate
6.9 K/km

Open this sounding in Storm Lab

The surface observations

Amarillo - Rick Husband Intl (AMA), 26 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
03:09 UTC6261100° 14 kt1019.6VCTS -RA BR
03:10 UTC100° 14 kt1019.6-RA BR
03:15 UTC100° 13 kt1020-RA BR
03:20 UTC100° 10 kt1020-RA BR
03:20 UTC6261100° 10 kt1020VCTS -RA BR
03:25 UTC100° 11 kt1020.7-RA
03:30 UTC90° 11 kt1020.7
03:35 UTC90° 11 kt1020.7BR
03:40 UTC90° 10 kt1020.7-RA
03:44 UTC626190° 9 kt1020.7-RA
03:45 UTC80° 8 kt1020.7-RA
03:50 UTC80° 11 kt1020.7-RA
03:53 UTC626180° 10 kt1020.7-RA
04:00 UTC70° 11 kt1020.3-RA
04:05 UTC80° 11 kt1020.3-RA
04:05 UTC626180° 12 kt1020.3VCTS -RA
04:10 UTC80° 11 kt1020.3-RA
04:15 UTC80° 11 kt1020.7-RA
04:20 UTC70° 10 kt1020-RA BR
04:20 UTC626170° 10 kt1020-TSRA BR
04:25 UTC70° 11 kt1020-RA BR
04:30 UTC60° 9 kt1020-RA BR
04:35 UTC30° 11 kt1019.3-RA BR
04:40 UTC60° 10 kt1019.6RA BR
04:45 UTC110° 10 kt1020.3RA BR
04:50 UTC140° 20 kt271020.7-RA BR
04:50 UTC62.660.8140° 19 kt271020.7-TSRA BR
04:51 UTC60.859150° 23 kt281020.7-TSRA BR
04:53 UTC6057140° 22 kt291021+TSRA BR
04:55 UTC140° 21 kt1021+RA BR
04:58 UTC5856130° 13 kt291021+TSRA BR
05:00 UTC110° 9 kt1021+RA BR
05:04 UTC595580° 31 kt411020.7+TSRA BR SQ
05:05 UTC70° 34 kt421020.7+RA SQ
05:10 UTC 1021.3+RA BR SQ
05:14 UTC565230° 14 kt431020.7+TSRA BR
05:15 UTC 241020.7+RA BR
05:18 UTC575120° 16 kt271021+TSRA
05:20 UTC10° 14 kt1021+RA
05:25 UTC 321020.7+RA BR
05:30 UTC 311020.3+RA
05:35 UTC 381019.6+RA
05:40 UTC 1020.7+RA
05:40 UTC605430° 14 kt391020.7+TSRA
05:44 UTC595510° 7 kt391021+TSRA BR
05:45 UTC10° 5 kt1021+RA BR
05:49 UTC5955.450° 6 kt1021.3+TSRA BR
05:50 UTC80° 5 kt1021.3+RA BR
05:53 UTC5956100° 9 kt1021.7+TSRA BR
05:55 UTC120° 10 kt1021.7+RA BR
06:00 UTC210° 4 kt1021.7+RA BR
06:05 UTC340° 8 kt1021.7+RA BR
06:06 UTC5854350° 9 kt1021.7+TSRA BR
06:10 UTC360° 11 kt1021.3RA BR
06:15 UTC5753360° 13 kt1021.3VCTS RA BR
06:15 UTC 1021.3RA BR
06:20 UTC 1021-RA BR
06:25 UTC20° 16 kt1020.7-RA
06:27 UTC575230° 15 kt1021-TSRA
06:30 UTC30° 14 kt1021-RA
06:35 UTC30° 13 kt1020.7-RA
06:40 UTC30° 18 kt1020.7-RA
06:45 UTC30° 18 kt1020.3-RA BR
06:50 UTC30° 18 kt1020-RA BR
06:53 UTC565330° 19 kt1019.6VCTS -RA BR
06:55 UTC30° 19 kt241019.3-RA BR
07:00 UTC20° 19 kt1019-RA BR
07:05 UTC30° 15 kt1019-RA BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Amarillo radar (KAMA), 27 km away, was scanning. The volume nearest the touchdown began at 05:11 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
04:36 UTCTORNADO2 Nnw CanyonRandall, TXPreliminary report; noted debris in church parking lot across the street from the location reported.
05:26 UTCFLOOD8 Ese BushlandRandall, TX

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2025 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 25, 2025

5 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 253:56 PM CDTUnratedBailey, TX4.3300
April 257:32 PM EDTEF0Darke, OH0.125$500
April 2510:32 PM CDTUnratedDeaf Smith, TX1.125
April 2511:08 PM CDTEF1Deaf Smith, TX0.650$50,000
April 2511:32 PM CDTEF1Randall, TX0.9100$500,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.